Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 10, 2020, 2:04 PM CDT. It took effect at Mar 11, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2020, 2:04 PM CDT (19:04 UTC)
- In effect from
- Mar 11, 2020, 1:00 PM CDT
- Expired
- Mar 11, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
852 WWUS85 KCYS 101904 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 104 PM MDT Tue Mar 10 2020 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN NEBRASKA PANHANDLE WEDNESDAY... NEZ311>313-120100- /O.NEW.KCYS.FW.W.0003.200311T1800Z-200312T0100Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 104 PM MDT Tue Mar 10 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 311. Fire weather zone 312. Fire weather zone 313. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...12 to 18 percent in the afternoon. * HAINES...3 to 4. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Braun
2 follow-up statements
709 WWUS85 KCYS 110855 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 255 AM MDT Wed Mar 11 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE WESTERN NEBRASKA PANHANDLE WEDNESDAY... NEZ311>313-120100- /O.CON.KCYS.FW.W.0003.200311T1800Z-200312T0100Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 255 AM MDT Wed Mar 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND 313... * AFFECTED AREA...Fire weather zone 311. Fire weather zone 312. Fire weather zone 313. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...12 to 18 percent in the afternoon. * HAINES...3 to 4. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ADL
092 WWUS85 KCYS 120043 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 643 PM MDT Wed Mar 11 2020 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 7 PM MDT WITH BRIEF GUSTY WINDS LINGERING NEXT COUPLE HOURS AS RELATIVE HUMIDITY VALUES HAVE COME UP... NEZ311>313-120145- /O.EXP.KCYS.FW.W.0003.000000T0000Z-200312T0100Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 643 PM MDT Wed Mar 11 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND 313... Relative humidity values have started to climb back into the upper teens and 20 percent ranges with increased cloud cover. Some gusty winds for the next couple hours in the 20 to 30 mph range may be possible in some places. $$ WM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 10, 12:50 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 10, 12:50 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1150 AM MDT Tue Mar 10 2020
.UPDATE...
Issued at 1138 AM MDT Tue Mar 10 2020
A longwave trough is passing east of the area, with a few
shortwaves embedded within the flow aloft. This is a mostly dry
flow, though a few light snow showers over the mountains west of
the Laramie Range are possible. To the east, a strong westerly
flow will lead to gusty winds coming off the Laramie Range,
increasing afternoon high temperatures into the 50s and driving
minimum humidities down into the 20s and 30s. Have increased the
winds for the day in the morning update as winds are overachieving
already this morning. Will watch how low humidities get today as
that will be a decision point factor for whether to pull a Red
Flag Warning tomorrow or now in the afternoon package. For now,
expect a dry and breezy day today and tomorrow.
&&
.SHORT TERM...(Today and tomorrow )
Issued at 316 AM MDT Tue Mar 10 2020
Split flow was observed across the western CONUS this morning with
a deep closed low off the coast of California and a mostly zonal
polar branch across the northern 3rd of the US. The overall
forecast remains unchanged from the previous few days. A weak
shortwave trough embedded in the zonal northern branch will pass
overhead today brining increased clouds and slightly cooler
temperatures. Mountain snow and a few showers will be likely with
a few inches for the west facing slopes through late tonight.
High pressure will develop late this evening from the west
signaling the return of stronger westerly winds. Several weak PVU
anomalies and an increase in mid level jet energy should mean
stronger winds translating to the surface and gap areas late
tonight through Thursday morning. A High Wind Watch is now in
effect for the wind prone zones from late tonight through early
Thursday.
.LONG TERM...(Wednesday night through Monday)
Issued at 316 AM MDT Tue Mar 10 2020
Winds will begin to weaken late Wednesday night and early Thursday
ahead of an arctic front moving in from the north. Frontal
overrunning from the front should bring some snow showers to the
area Thursday evening. An inch or two of accumulations will be possible.
Temperatures will dip with the cooler air as well.
Upper level flow will gradually become more amplified Through the
end of the week and into the weekend as the California cutoff low
is reassimilated into a more progressive meridional regime.
Precip chances increase Saturday as the former cutoff low is
expected to eject to the east. Abundant subtropical moisture
entrained within the open wave signals some potential for
significant accumulations, but model timing difference and the
progressive nature of the system preclude more detail at this
time.
What is clear from ensembles is that a large west coast trough
will likely develop Sunday through early next week. EPS and GEFS
show height anomalies of 30 to 40 DAM through the first half of
next week. Large scale southwesterly flow with embedded sub
tropical moisture suggests an active precipitation period through
the next 10 days. Models differ in the organization of the upper
level flow pattern but this pattern generally agrees with WPC and
CPC on a wetter and cooler pattern through the next 2 weeks.
&&
.AVIATION...(For the 12Z TAFS through early Wednesday morning)
Issued at 544 AM MDT Tue Mar 10 2020
A weak disturbance aloft will quickly move across the area today
resulting in widely scattered rain showers, possibly mixed with snow
at times across the southeast Wyoming terminals. Expect VFR to
prevail today with brief MVFR VIS possible at KRWL and KLAR through
this afternoon. It will become windy by mid to late morning across
most terminals with gusts up to 35 knots possible out of the west.
HAZARDS/WEATHER TRENDS: Mainly VFR with CIGS between 5000 to 10000
feet AGL. West to northwest winds will increase between 15z to 19z
Tuesday for most terminals with gusts 30 to 40 knots expected. Some
moderate turbulence possible today, with strong turbulence expected
tonight after 03z for KLAR and KCYS.
&&
.FIRE WEATHER...
Issued at 316 AM MDT Tue Mar 10 2020
Elevated but sub critical fire conditions will be likely
Wednesday as gusty west winds are expected to develop ahead of a
cold front. RH is expected to remain above critical values. A
colder and more wet pattern will develop later in the week
limiting any fire weather concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 11 PM MDT this evening through late
Wednesday night for WYZ106-110-116-117.
NE...None.
&&
UPDATE...AB
SHORT TERM...AL
LONG TERM...AL
AVIATION...TJT
FIRE WEATHER...ALHazardous weather outlook, Mar 10, 4:16 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 316 AM MDT Tue Mar 10 2020 WYZ101>105-107>109-111>115-118-119-110930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 316 AM MDT Tue Mar 10 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous Weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Gusty winds will be possible Wednesday ahead of a cold front. Snow showers will develop early thursday with light accumulations and blowing snow. A colder and more active week is expected with several strong pacific storm systems developing this weekend .Spotter information statement... Not expected WYZ106-110-116-117-110930- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 316 AM MDT Tue Mar 10 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A high Wind Watch is in effect from late tonight through Thursday morning. Wind gusts to 60 mph will be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A colder and more active week is expected with several strong pacific storm systems developing this weekend .Spotter information statement... Not expected NEZ002-003-019>021-054-055-095-096-110930- Dawes-Box Butte-Scotts Bluff County-Banner-Morrill-Kimball County- Cheyenne County-North Sioux-South Sioux- 316 AM MDT Tue Mar 10 2020 This hazardous weather outlook is for portions of panhandle Nebraska and western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous Weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Elevated Fire conditions are expected Wednesday with gusty winds and near critical RH. See FWF for more info. A more active storm track is expected next week with the potential for cooler temperatures and winter precipitation. .Spotter information statement... Not expected
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.